I would like to point out that not being properly treated for depression leads to increased deterioration of telomeres which lead to earlier osteoporosis, stroke, heart disease and cancer. Whether there are safer anti-depressants, I don't know. I just know that I got osteoporosis well before I ever started a different SNRI anti-depressant at age 53. Plus I had a stroke at age 56. I had suffered depression for a number of years before that.
So I might think that not taking anti-depressants could be far worse. Who knows.View Thread
To ALL, I would advise that you wait with getting the Prolia injection as it is relatively new and did not go through extensive testing. On this website as well on others, there are women who have had terrible side effects including being hospitalized.
I could easily have handled the hospitalization which I read about in the pamphlet. But I have terrible side effects which appear to be permanent as they should have not gone away many months ago. I have inflamed skin all over, terrible bone pain, mouth sores and very high parathyroid levels, all caused by the Prolia injection. I am reporting these continued side effects to the FDA who does listen if they see a pattern with a drug.
I am so sorry that I had this injection. My mother had severe osteoporosis until she died at age 88, never in any pain from it. I will take my chances from here on out after reading that the biophosinates (sp?) such as Fosamax can cause bone and muscle pain that may continue after stopping the medications. I have a friend who took just 2 of the Fosamax pills a week apart as directed and had terrible pain for months afterwards.
I would speak to a qualified doctor in the field before you do weight training exercises. My endocrinologist told me NOT to do any weight training with moderate osteoporosis because it could well cause fractures to occur. Get your gynecologist or endocrinologist to advise you first.View Thread
To bonebabe, Thanks for your very kind and balanced response to mine. I could only take the lower dose of Fosamax, so maybe that's why the doctor rejected me taking Reclast.
I could still go back on the Fosamax I think, because months later when my voice and swallowing didn't improve, the ENT specialist who anesthetized my throat inspecting it, said that it was from my stroke which had occurred over 3 years before that. I asked if he ever saw people have these problems show up years after a stroke, and he said, yes, frequently. The doctors still felt that I shouldn't take Fosamax due to my acid reflux, but I do not agree. But Foasamax can also deteriorate the jaw and I believe the femur. But what is worse? Probably the osteoporosis.
Since my last posting I saw the endocrinologist about my side effects from the Prolia. I asked about the Forteo. She said that we would discuss alternatives at my next appointment.
I will not take Prolia again in case the skin and bone side effects could be even worse. I am also concerned about Prolia because it also affects the immune system. And my bones are hurting elsewhere besides my jaw. In my soft bed, my back bones and ribs hurt when I lie down on my side to the point where it is difficult to sleep even with my sleep medications. My bun bones hurt to sit on the soft car seat and my soft office chair. Incredible. Makes me wonder what else the medicine could be doing to my body.
I'll look into the alternatives. Thanks again.View Thread
Yes, my doctor's office said that they weren't getting complaints. I read the side effects in those taking Prolia vs. the placebo. The side effects were only slightly higher in those taking the Prolia.
But if you're having the side effects, it can be severe. The extensive instructions say that side effects can be severe enough to need hospitalization as I illustrated above. In addition to my face feeling like it's on fire, sores on the inside and outside of my mouth, my skin is now getting big red welts that have lasted at least a week after wearing two different medical patches. These are imperative to my medical health. Also the slightest nick on my skin has created a dark red ring around it, My forearms are beet red.
The jaw pain, first time ever, scares me the most. The instructions say that the jaw necrosis can occur "spontaneously".
Why was I given Prolia? I was taken off Fosamax after vomiting it up and having voice and swallowing problems afterwards. I have acid reflux. I took it for the past 7 years. My nephrologist said no to Reclast due to my kidney failure and had only approved the lowest dose of Fosamax. Haven't looked into Forteo--maybe not an option with my kidney failure. Don't know why that one wasn't suggested by my endocrinologist. I am on estrogen patches, but since my Prolia 3 weeks ago, (maybe no connection), I suddenly have an extremely dry vagina that hurts to sit up or down. So no estrogen on board right now to help prevent the bone loss. And I've had a major stroke, but not from blood clots. Estrogen increases the risk of strokes by 33%.
At 60 years old, I have very bad osteoporosis that the doctors think could break my back. That can lead to hospitalization, lasting disability, pain and also death. So I'm aware of the risks from osteoporosis, but this Prolia scares me and I'm in major discomfort with it.
Don't really know what to do. Any suggestions that anyone has are appreciated.View Thread
Has anyone else had any side effects from taking Prolia?
I had an injection of Prolia which is supposed to rebuild the bone. It lasts for 6 months and has a half life of 4 weeks, meaning that every 4 weeks, any side effects are cut in half. The side effects are only slightly higher in those taking Prolia, but they can be severe, causing hospitalization according to the medical literature.
I have heard horror stories from 2 other women on another site. All of their complaints are known to be side effects of taking Prolia. The one was hospitalized one week later and had to call 911 with chest pains, urination, and rash. The rash spread all over her body. Then she had pain in her lower back, bladder, and had urinary infection which is still bothering her more than a month later.
Since my injection 2.5 weeks ago, I have extreme skin irritation, especially to my face which is a problem since I have extreme sleep apnea and need the CPAP mask clamped onto my face all night. Plus I have jaw pain which is getting worse and worse which may be from another side effect which can occur "spontaneously" called jaw necrosis, meaning the jaw bone deteriorating.
Still another woman said that she has experienced bone, joint and muscle pain, vertigo, sores in my mouth, weakness and dead feeling in my legs, exhaustion, and itching all over her body.
Please let us know if you or someone you know has been on this medication.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.